Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 68, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 7, 2004, 8:48 PM CDT for Clarke County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 8:48 PM CDT (01:48 UTC)
- Expired
- Apr 7, 2004, 9:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
988 WUUS54 KJAN 080148 SVRJAN MSC023-080230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 847 PM CDT WED APR 7 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 930 PM CDT * AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES WEST OF SHUBUTA...OR ABOUT 13 MILES NORTHEAST OF LAUREL...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR DESOTO AT 920 PM CDT BE NEAR SHUBUTA AT 925 PM CDT HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM. LAT...LON 3197 8891 3184 8891 3186 8859 3206 8862 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:15 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 7, 7:15 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 715 PM CDT WED APR 7 2004 .DISCUSSION... UPDATES FOR SVR WX WATCHES CONTINUE...WW 50 UNTIL 04Z AND NEW ONE COMING OUT WW 52 FOR ALL OF OUR CWFA W OF THE MS RIVER UNTIL 06Z (REPLACING WW 49). ZONES/STATE FORECASTS BEING AMENDED FOR THESE WATCHES AS DEVELOPING BAND OF STORMS FROM SRN AR INTO SE TX SWEEPS EWD WITH MID LEVEL SPEED MAX. THERE SHOULD BE SOME WEAKENING ONCE THE BAND CROSSES THE RIVER LATER TONIGHT HOWEVER RUC PROGS MAINTAIN SBCAPES CLOSE TO 1200J/KG THROUGH MUCH OF THE NIGHT. 18Z MODELS STILL INDICATE A NICE BREAK IN CONVECTION FOR THURSDAY AND FRIDAY WITH STORMS CRANKING UP AGAIN IN THE DELTA EARLY SATURDAY (POSSIBLY BEFORE DAWN) THEN SPREADING SEWD DURING THE DAY. EURO/AVN BOTH INDICATING A VERY POTENT LONGWAVE TROUGH AXIS DEVELOPING LATE IN THE WEEKEND OVER THE CENTRAL CONUS WITH DIFFERING DETAILS IN THE LOW LEVELS SUNDAY NIGHT/MONDAY ALONG THE GULF COAST...WILL HAVE TO WATCH THIS VERY CLOSELY - IT COULD BE ROCK AND ROLL TIME. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE &&
Hazardous weather outlook, Apr 7, 8:19 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 819 PM CDT WED APR 07 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081844- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 819 PM CDT WED APR 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF CENTRAL MISSISSIPPI. AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE EAST INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED AHEAD OF THIS FEATURE IN AN UNSTABLE AIRMASS. THIS LINE WILL CONTINUE TO ACCELERATE EASTWARD INTO THE OVERNIGHT HOURS AND AFFECT EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI ALONG AND NORTHWEST OF A LINE FROM BROOKHAVEN...TO THE JACKSON METRO AREA...TO MERIDIAN. LARGE HAIL REMAINS THE MAIN THREAT...ALTHOUGH DAMAGING WIND GUSTS ARE POSSIBLE. ELSEWHERE...ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT. WIND GUSTS TO 40 MPH AND SMALL HAIL WILL ACCOMPANY THESE STORMS. ALL THUNDERSTORM ACTIVITY IS EXPECTED TO MOVE EAST OF THE AREA BY SUNRISE. ...NON PRECIPITATION... PATCHY DENSE FOG WILL BE POSSIBLE ACROSS THE REGION AFTER MIDNIGHT...MAINLY WEST OF INTERSTATE 55. LIGHT WINDS...PLENTY OF LOW LEVEL MOISTURE AND A STALLED WEAK BOUNDARY MAY LEAD TO THE DEVELOPMENT OF SOME DENSE FOG. VISIBILITIES WILL BE ONE QUARTER MILE OR LESS . AREAS OF LIGHT FOG MAY DEVELOP EAST OF INTERSTATE 55...AS THE SYSTEM EXITS THE REGION BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... ANOTHER...STRONG SYSTEM IS EXPECTED TO APPROACH THE AREA FROM THE WEST FOR SATURDAY AND SATURDAY NIGHT. EARLY INDICATORS SHOW THAT THE ATMOSPHERIC CONDITIONS SHOULD BE FAVORABLE TO SUPPORT STRONG THUNDERSTORMS AS THE SYSTEM PASSES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS MAY BE NEEDED FOR THIS EVENING...AND WILL HAVE TO MONITORED FOR THE WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 7, 4:31 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 8 NNE LOUISVILLE 33.23N 89.00W
04/07/2004 1.00 INCH WINSTON MS EMERGENCY MNGR
&&
DBLocal storm report, Apr 7, 4:48 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CST WED APR 07 2004
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0341 PM 10S STURGIS MS 0.88 INCH HAIL
04/07/04 WINSTON PUBLIC REPORTED PENNY TO
QUARTER SIZED HAILLocal storm report, Apr 7, 5:25 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 N PHILADELPHIA 32.82N 89.11W
04/07/2004 0.75 INCH NESHOBA MS EMERGENCY MNGR
&&
DBLocal storm report, Apr 7, 6:14 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 9 SE PHILADELPHIA 32.68N 89.00W
04/07/2004 0.88 INCH NESHOBA MS EMERGENCY MNGR
&&
DBLocal storm report, Apr 7, 6:21 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 N CRAWFORD 33.33N 88.62W
04/07/2004 0.88 INCH LOWNDES MS STORM CHASER
&&
DBLocal storm report, Apr 7, 6:28 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 N MACON 33.11N 88.56W
04/07/2004 1.75 INCH NOXUBEE MS PUBLIC
1438 DEERBROOK RD
&&
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:38 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Apr 7, 9:48 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 47 min |
| Apr 7, 10:37 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.